Medical reports (especially of Aunt Milly or Uncle Milton's digestive tract issues) are often dull. But there's something alluring about one published this week in the Lancet: It describes a patient who began oozing green blood.
The case, described in a report with the thrilling title "Dark Green Blood in the Operating Theatre," occurred at St. Paul's Hospital at the University of British Columbia in Vancouver, Canada. The patient was a 42-year-old man with a condition known as compartment syndrome (a compression of nerves and blood vessels) in his legs.
The avocado-like hue, discovered during an emergency operation, was probably due to the large amounts of a migraine drug he was taking, the authors conclude. The drug, sumatriptan, contains sulfur, which can bind to the hemoglobin in red blood cells, turning it an unusual color.
Read more about it here: www.cbc.ca/canada/british-columbia/story/2007/06/08/health-green-blood.html.
— Rosie MestelCopyright © 2014, Los Angeles Times